Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

On medication for epilepsy. Suddenly got high blood pressure. What is causing this?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 706 Questions
my wife always had very low blood pressure but recently she is suffering from High blood pressure, He reading currently are 170 / 107. She suffers from epilepsy , which she on medication for since Dec 4th 2012.
She suffered an epileptic fit when we were on holidays in gran canaria 3 wks. Her blood when pressured was 170/100 when She was admitted to the hospital in Spain.
She also has crohn s and has colestomy bag since 2007.
Posted Mon, 15 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Gopal Krishna Dash 5 hours later

Thanks for your query

I understand your concern

Let me tell you that if two or three readings of such high blood pressure have been documented in this age group, it is advisable to treat it. High blood pressure can lead to othet health problems. Regarding seizure, she has to continue her medications as advised at least for three years and then review her with a local neurologist.

Hope this clarifies
Please get back to me if you have any specific/other query in this regard
I will be happy to help you

Best wishes
Above answer was peer-reviewed by
Follow-up: On medication for epilepsy. Suddenly got high blood pressure. What is causing this? 5 hours later
I omitted to mention that She had a very severe headache when was BP.
She took solpedine and BP dropped 155/ 88 very she went sleep.

Just checked her now in bed 95/55 which is normally low for Her.
On 16th Mar she went to GP Her BP , I think 165/100.
She was put 24 hr monitor on 22nd and the GP reviewed the reading on 23rd, and was happy that Her , BP was not a problem and to stop taking medicine He put Her on 16th, .Which she did.
Re Epilepsy , she continues to take Her medicine , 300 mg epilip chrona in morning, 200 mg afternoon, 300mg at night. Could the epilepsy medicine be reason for high BP.?

Have you any other view ? Are there any other obvious reason for crazy BP readings?
should read very severe headache when BP was 170/100
I have just checked her BP now, 8.45 PM, again 168/ 102, she took 2 solpadeine , Her headache at 6 pm.
12.20 am BP 154/ 86

She still has mild headache.
3.50 am BP 129/101 , PULSE RATE 140 .
Answered by Dr. Gopal Krishna Dash 38 hours later

I apologize for the delay in getting back to you.

No, I do not consider that the blood pressure fluctuation is secondary to any medication she is on. The blood pressure may be aggravated by a epileptic episode but not secondary to one.

Yes, headache she has is a symptom due to increased blood pressure. High blood pressure causes dilatation of blood vessels in the head and cause the headache. Controlling the blood pressure will surely solve the problem of headache.

Based on the readings provided, I believe she may have to be put on antihypertensive medication on daily basis. If not controlled, such high readings can lead to stoke sometimes.

Solpadeine is a pain killer and may not provide much benefit unless the blood pressure is controlled.

Hope, I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor